Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Binghamton, NY
NWS Binghamton, NY issued this special weather statement at Aug 9, 2012, 5:28 PM EDT for Chenango County, New York. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 5:28 PM EDT (21:28 UTC)
- Expired
- Aug 9, 2012, 6:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Binghamton, NY
County Chenango County, NY
The radar
The Binghamton radar (KBGM), 57 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
161 WWUS81 KBGM 092128 SPSBGM SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 528 PM EDT THU AUG 9 2012 NYZ045-046-092230- CHENANGO NY-OTSEGO NY- 528 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHENANGO AND WEST CENTRAL OTSEGO COUNTIES... * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR OXFORD... AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PRESTON AT 535 PM EDT... GUILFORD AT 540 PM EDT... POLKVILLE AT 545 PM EDT... NORWICH AT 550 PM EDT... LATHAMS CORNERS AND MT UPTON AT 555 PM EDT... HOLMESVILLE AT 600 PM EDT... HOLMESVILLE AND GILBERTSVILLE AT 605 PM EDT... SOUTH NEW BERLIN AND GILBERTSVILLE AT 610 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4266 7533 4248 7517 4231 7563 4247 7576 $$ SLI
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:44 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 9, 2:44 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 244 PM EDT THU AUG 9 2012 .SYNOPSIS... AN AREA OF LOW PRESSURE DEVELOPING OVER THE GREAT LAKES WILL USHER IN INCREASED MOISTURE TONIGHT THROUGH FRIDAY. THE RESULTING SCATTERED SHOWERS AND THUNDERSTORMS COULD CONTAIN BRIEF HEAVY DOWNPOURS...AS WELL AS GUSTY WINDS OR HAIL. SHOWERS AND THUNDER COULD LINGER INTO SATURDAY MORNING FOR THE POCONOS AND CATSKILLS...BUT OVERALL...DRIER AIR WILL BE WORKING ITS WAY IN ACROSS THE REGION OVER THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... 230 PM UPDATE... PULSE STORMS IGNITING AS EXPECTED ROUGHLY ALONG AND EAST OF I-81...ALONG INSTABILITY AXIS...THOUGH PERHAPS OF A BIT MORE COVERAGE THAN PREVIOUSLY ANTICIPATED. MEANWHILE...THE SURFACE CONVERGENCE BOUNDARY/WEAK WAVE IS MOVING IN FROM THE WEST ON SCHEDULE. GOOD DIURNAL HEATING AHEAD OF IT SHOULD ALLOW CONVECTION TO CONTINUE EAST ACROSS THE AREA THE REMAINDER OF THIS AFTERNOON INTO EARLY EVENING...WITH BEST FOCUS ACROSS THE SOUTHERN ZONES/NORTHEAST PA. THE WAVE IS CURRENTLY WITHIN THE SMALL AREA OF OVERLAP FOR BOTH DECENT INSTABILITY AND INCREASING SHEAR...YET MOVING INTO AREA OF LESS SHEAR. FORECAST HAS BEEN UPDATED ACCORDINGLY FOR EXPECTED TIMING AND LOCATION OF ACTIVITY BOTH FROM DIURNAL PULSE CONVECTION...AND THE WAVE COMING IN FROM THE WEST. I ALSO ADDED GUSTY WINDS WORDING TO ACCOMPANY THUNDER IN THE WEATHER GRIDS...ALONG WITH MENTION OF POSSIBLE HEAVY RAINFALL. INTERESTING SET UP...WITH HIGHER INSTABILITY/LOW SHEAR IN THE CENTRAL TO EASTERN ZONES...AND HIGHER SHEAR/NOT AS MUCH INSTABILITY IN THE WEST WHERE CLOUD COVER IMPACTED SURFACE HEATING. STORM PREDICTION CENTER KEEPS ENTIRE AREA IN SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS SOME THREAT...BECAUSE OF AMOUNT OF SURFACE HEATING NOW OCCURRING AHEAD OF SURFACE BOUNDARY...AND MUCH HIGHER PRECIPITABLE WATER COMPARED TO YESTERDAY /EXCEEDING 1.5 INCHES BY LATE AFTERNOON/. WE HAVE ALREADY HAD A FEW PULSE STORMS WITH ELEVATED CORES...THOUGH ALMOST ALL OF THEM NOT QUITE TO SEVERE THRESHOLDS. DECENT AMOUNT OF INSTABILITY AS INDICATED BY 1500-2000 J/KG MIXED LAYER 0-1KM CAPE. THE SHEAR THOUGH IS MARGINAL AT BEST...AND MAINLY IN THE WESTERN ZONES. ACTIVITY QUICKLY WANES IN WAKE OF WAVE LATER THIS EVENING. ANOTHER WAVE WILL APPROACH FROM SOUTHWEST TOWARDS DAWN FOR SCATTERED SHOWERS AND POSSIBLE THUNDER. && .SHORT TERM /FRIDAY THROUGH SUNDAY/... 230 PM UPDATE... STORM PREDICTION CENTER AGAIN HAS ENTIRE AREA UNDER SLIGHT RISK OF SEVERE FRIDAY. SHEAR PARAMETERS LOOK PRETTY GOOD...BUT WE WILL BE IN WARM SECTOR ALOFT WHILE ALSO HAVING LIMITED HEATING DUE SIGNIFICANT AMOUNT OF LOW LEVEL CLOUD COVER. IT REMAINS UNCERTAIN HOW MUCH SURFACE-BASED INSTABILITY WE CAN GET. AT THIS TIME...EXPECTING SMALL EMBEDDED WAVE TO CONTINUE ITS TREK SOUTHWEST TO NORTHEAST FRIDAY MORNING...WITH SOME DIURNAL ENHANCEMENT OCCURRING ON ITS WAY OUT IN THE NORTHEASTERN ZONES LATE MORNING. BEYOND THEN...THERE MAY BE A RELATIVE LULL...BEFORE OCCLUDED FRONT BECOMES INVOLVED APPROACHING FROM SOUTHWEST LATE FRIDAY AFTERNOON-EVENING TO PRODUCE ANOTHER BATCH OF RAIN/EMBEDDED THUNDER. SEE HYDROLOGY SECTION FOR POSSIBLE WATER CONCERNS. CUTOFF LOW STACKS WITH SURFACE LOW FRIDAY NIGHT OVER LAKE HURON...WHICH THEN SLOWLY DRIFTS NORTH-NORTHEAST INTO QUEBEC. THIS ALLOWS DRY SLOT TO OVERTAKE THE REGION FOR MAJORITY OF THE WEEKEND. OTHER THAN SHOWERS/THUNDER LINGERING IN THE EASTERN ZONES SATURDAY MORNING ASSOCIATED WITH DEPARTING OCCLUDED FRONT...ONLY LOOKING AT SLIGHT TO LOW CHC POPS THROUGH SUNDAY NIGHT. BEST CHANCE WILL BE FOR SOME INSTABILITY SHOWERS IN FINGER LAKES THROUGH MOHAWK VALLEY SUNDAY AFTERNOON. TEMPERATURES THIS WEEKEND...AFTER A WARM SATURDAY MORNING...WILL BE NEAR CLIMATOLOGICAL NORMS IN WAKE OF THE OCCLUDED FRONT. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... MEDIUM RANGE MODELS IN FAIR AGREEMENT THROUGH THE EXTENDED PERIOD WHICH BASICALLY SHOWS A BROAD UPPER LEVEL TROF ACROSS THE NORTHEAST THROUGH THE PERIOD. INITIALLY SFC HIGH PRES BUILDING IN FROM THE OHIO VALLEY AFTER THE DEPARTING UPPER LEVEL LOW WILL PROVIDE DRY WEATHER SUNDAY NIGHT AND MONDAY. LATE MONDAY NIGHT INTO TUESDAY, BOTH THE GFS/ECMWF SHOW A MID LEVEL SHORT WAVE MOVING ACROSS THE AREA WITHIN THE BROAD TROF. FOR TUESDAY, INCLUDED CHC POPS FOR TSRA ACROSS THE ENTIRE FORECAST AREA. THE CHC FOR CONVECTION WILL CONTINUE THROUGH WEDNESDAY EVENING AS A SFC COLD FRONT APPROACHES THE REGION FROM EASTERN CANADA. FOR NOW KEPT SLIGHT CHC POPS ON THURSDAY, AS MODEL SOLUTIONS DIVERGE WITH GFS SHOWING DRY WEATHER WITH SFC HIGH BUILDING IN BEHIND TROF WHILE ECMWF SHOWS A VERTICALLY STACKED LOW DROPPING INTO THE SAINT LAWRENCE VALLEY REGION. TEMPS THROUGH THE PERIOD WILL REMAIN SEVERAL DEGREES ABOVE NORMAL. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... DIURNAL INSTABILITY COMBINED WITH AN UPPER LEVEL LOW DROPPING INTO THE LOWER LAKES WITH PRODUCE WIDESPREAD CONVECTION OVER THE TERMINALS FROM MID AFTERNOON THROUGH EARLY EVENING. FOR THIS ACTIVITY INCLUDED TEMPO GROUPS FOR THUNDERSTORMS. WITH THE LOSS OF DAYTIME HEATING OVERNIGHT PERIOD SHOULD BE PRIMARILY VFR THEN LATE TONIGHT THROUGH MID MORNING AREA WILL BE IN THE VCNTY OF A WARM FRONT WITH MVFR SHOWERS LIKELY. THIS ACTIVITY WILL DISSIPATE BY MID/LATE MORNING WITH MORE CONVECTION LIKELY LATE AFTERNOON/EVENING AS OCCLUSION APPROACHES TERMINALS. S/SE WINDS AROUND 10 KNOTS BECOMING LIGHT SOUTHEAST OVERNIGHT THEN S/SW ON SATURDAY AROUND 10 KNOTS. OUTLOOK... SAT AFTERNOON...MVFR IN SHRA/TSRA. SUN THROUGH TUESDAY...MAINLY VFR. && .HYDROLOGY... ANTECEDENT CONDITIONS HAVE BEEN DRY ENOUGH...AND FLOW IS PROGRESSIVE ENOUGH...TO MITIGATE FLOODING ISSUES WITH THE CONVECTION THIS AFTERNOON-EVENING. WE WILL HOWEVER HAVE TO MONITOR TO SEE IF ANY LOCALIZED AREAS GET REPEATED BATCHES/BACK- BUILDING...FOR POSSIBLE MINOR ISSUES/PONDING/ETC. PRECIPITABLE WATER VALUES INCREASE FRIDAY...POOLING ABOVE 1.75 INCHES ALONG NEGATIVELY-TILTING OCCLUDED FRONT THAT ENCROACHES LATE FRIDAY AFTERNOON THROUGH EVENING. DEPENDING ON WHAT KIND OF PRIMING WE GET FROM OUR FIRST BATCH OF CONVECTION THIS AFTERNOON/EVENING...WATER PROBLEMS ARE NOT OUT OF THE QUESTION BY THEN...PARTICULARLY CATSKILLS/POCONOS. THIS POTENTIAL WILL BE MONITORED CLOSELY AND ASSESSED. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS... NEAR TERM...MDP SHORT TERM...MDP LONG TERM...RRM AVIATION...RRM HYDROLOGY...MDP
Hazardous weather outlook, Aug 9, 9:34 AM EDT, 7 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 934 AM EDT THU AUG 9 2012 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-101345- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 934 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY INTO TONIGHT FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL WITHIN THE STRONGEST CELLS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS FRIDAY FOR THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. ALSO...SLOW MOVING STORMS LATE FRIDAY THROUGH EARLY SATURDAY COULD PRODUCE LOCALIZED MINOR FLOODING AND PONDING OF WATER IN URBANIZED AREAS AND OTHER TYPICAL LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EVENING. MDP
In the hours before
Special weather statement, Aug 9, 3:21 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
321 PM EDT THU AUG 9 2012
NYZ062-PAZ048-092000-
PIKE PA-SULLIVAN NY-
321 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM WILL AFFECT EASTERN PIKE AND SOUTH CENTRAL
SULLIVAN COUNTIES...
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED 6 MILES WEST OF DINGMANS
FERRY...AND MOVING NORTHEAST AT 20 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
DINGMANS FERRY AT 330 PM EDT...
TWIN LAKES AT 345 PM EDT...
MILFORD AT 350 PM EDT...
MILLRIFT AND GLEN SPEY AT 400 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4150 7450 4149 7475 4144 7476 4143 7473
4140 7473 4136 7468 4132 7479 4124 7486
4119 7487 4113 7498 4127 7513 4165 7465
4151 7448
RRMSpecial weather statement, Aug 9, 4:20 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
420 PM EDT THU AUG 9 2012
NYZ009-092045-
ONEIDA NY-
420 PM EDT THU AUG 9 2012
...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ONEIDA COUNTY...
* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
GUSTY WINDS. THIS STORM WAS LOCATED NEAR BOONVILLE...AND MOVING
EAST AT 30 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
WOODGATE AT 435 PM EDT...
THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.
LAT...LON 4360 7510 4355 7509 4351 7510 4345 7537
4349 7539 4350 7538 4361 7513 4361 7511
HEDENSpecial weather statement, Aug 9, 4:51 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 PM EDT THU AUG 9 2012
NYZ045-046-057-092145-
CHENANGO NY-DELAWARE NY-OTSEGO NY-
451 PM EDT THU AUG 9 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL DELAWARE...
NORTHEASTERN CHENANGO AND OTSEGO COUNTIES...
* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
STRONG GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF EXETER
CENTER TO EDMESTON TO NORWICH...AND MOVING EAST AT 30 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
RICHFIELD SPRINGS AND MORRIS AT 500 PM EDT...
OAKSVILLE AND NEW LISBON AT 505 PM EDT...
HARTWICK AT 510 PM EDT...
SPRINGFIELD AND TODDSVILLE AT 515 PM EDT...
EAST SPRINGFIELD AND WESTVILLE AT 520 PM EDT...
CHERRY VALLEY AND WEST END AT 525 PM EDT...
WESTFORD AND PORTLANDVILLE AT 530 PM EDT...
MARYLAND AND COOPERSTOWN JCT AT 535 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
LAT...LON 4229 7479 4245 7566 4273 7529 4286 7520
4287 7515 4291 7511 4283 7492 4285 7489
4290 7488 4283 7464 4276 7466 4262 7463
4252 7470 4243 7461
HEDENLocal storm report, Aug 9, 5:04 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL NORWICH 42.53N 75.52W
08/09/2012 E0.88 INCH CHENANGO NY TRAINED SPOTTER
ALSO ADDITIONAL PEA SIZED HAIL REPORTS FROM THE NORWICH
AREA.
&&
DJNSpecial weather statement, Aug 9, 5:05 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
505 PM EDT THU AUG 9 2012
NYZ045-056-057-092200-
BROOME NY-CHENANGO NY-DELAWARE NY-
505 PM EDT THU AUG 9 2012
...LINE OF STRONG THUNDERSTORMS WILL AFFECT BROOME...EXTREME WEST
CENTRAL DELAWARE AND SOUTHERN CHENANGO COUNTIES...
* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO NICKEL SIZE HAIL...
STRONG GUSTY WINDS UP TO 50 MPH...AND VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CHENANGO FORKS TO CHENANGO
BRIDGE TO BINGHAMTON...AND MOVING EAST AT 15 MPH.
* STRONG THUNDERSTORMS WILL BE NEAR...
PORT CRANE AT 510 PM EDT...
SANITARIA SPGS AT 520 PM EDT...
CONKLIN AT 525 PM EDT...
KIRKWOOD AT 530 PM EDT...
BELDEN AT 535 PM EDT...
HARPURSVILLE AND NINEVEH AT 545 PM EDT...
WINDSOR AND EAST WINDSOR AT 550 PM EDT...
AFTON AT 555 PM EDT...
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4200 7549 4200 7592 4201 7607 4233 7590
4229 7541
HEDENSpecial weather statement, Aug 9, 5:28 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 528 PM EDT THU AUG 9 2012 NYZ045-046-092230- CHENANGO NY-OTSEGO NY- 528 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHENANGO AND WEST CENTRAL OTSEGO COUNTIES... * AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG GUSTY WINDS TO 50 MPH...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR OXFORD... AND MOVING NORTHEAST AT 20 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PRESTON AT 535 PM EDT... GUILFORD AT 540 PM EDT... POLKVILLE AT 545 PM EDT... NORWICH AT 550 PM EDT... LATHAMS CORNERS AND MT UPTON AT 555 PM EDT... HOLMESVILLE AT 600 PM EDT... HOLMESVILLE AND GILBERTSVILLE AT 605 PM EDT... SOUTH NEW BERLIN AND GILBERTSVILLE AT 610 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4266 7533 4248 7517 4231 7563 4247 7576 SLI
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 34 min |
| Aug 9, 2:29 PM EDT | Special Weather Statement | BGM | Schuyler | 31 min |
| Aug 9, 3:21 PM EDT | Special Weather Statement | BGM | Chemung | 39 min |
| Aug 9, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 49 min |
| Aug 9, 4:20 PM EDT | Special Weather Statement | BGM | Herkimer | 25 min |
| Aug 9, 4:29 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 31 min |
| Aug 9, 4:51 PM EDT | Special Weather Statement | BGM | Chenango, Otsego | 54 min |
| Aug 9, 5:05 PM EDT | Special Weather Statement | BGM | Broome | 55 min |
| Aug 9, 5:47 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 58 min |
| Aug 9, 6:31 PM EDT | Areal Flood Advisory | BGM | Otsego | 2 hr |
| Aug 9, 6:35 PM EDT | Flash Flood Warning | BGM | Otsego | 2 hr |
| Aug 9, 7:19 PM EDT | Special Weather Statement | BGM | Otsego | 56 min |
| Aug 9, 1:03 PM EDT | Special Weather Statement | BGM | Susquehanna | 57 min |
| Aug 9, 2:45 PM EDT | Special Weather Statement | BGM | Tioga | 45 min |
| Aug 9, 5:39 PM EDT | Special Weather Statement | BGM | Susquehanna | 36 min |
| Aug 9, 6:29 PM EDT | Areal Flood Advisory | BGM | Luzerne | 3 hr |
| Aug 9, 6:35 PM EDT | Severe Thunderstorm Warning | BGM | Luzerne, Wyoming | 55 min |
| Aug 9, 7:08 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Luzerne, Wyoming | 53 min |
| Aug 9, 7:17 PM EDT | Special Weather Statement | BGM | Wayne | 58 min |
| Aug 9, 7:24 PM EDT | Areal Flood Advisory | BGM | Luzerne | 108 min |
| Aug 9, 7:36 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna, Susquehanna, Wayne, Wyoming | 54 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.